Access to the full text of this article requires a subscription.
  • If you are a subscriber, please sign in 'My Account' at the top right of the screen.

  • If you want to subscribe to this journal, see our rates

  • You can purchase this item in Pay Per ViewPay per View - FAQ : 30,00 € Taxes included to order
    Pages Iconography Videos Other
    6 2 0 0


Comptes Rendus Mathématique
Volume 353, n° 8
pages 755-760 (août 2015)
Doi : 10.1016/j.crma.2015.05.003
Received : 24 Mars 2015 ;  accepted : 26 May 2015
Multiscale numerical schemes for kinetic equations in the anomalous diffusion limit
Schémas numériques multi-échelles pour les équations cinétiques dans la limite de diffusion anormale
 

Nicolas Crouseilles a, b , Hélène Hivert b , Mohammed Lemou c, b
a IPSO, INRIA, 263, avenue du Général-Leclerc, 35000 Rennes, France 
b IRMAR, Université de Rennes-1, campus de Beaulieu, 35000 Rennes, France 
c IRMAR, CNRS, 35000 Rennes, France 

Abstract

We construct numerical schemes to solve kinetic equations with anomalous diffusion scaling. When the equilibrium is heavy-tailed or when the collision frequency degenerates for small velocities, an appropriate scaling should be made and the limit model is the so-called anomalous or fractional diffusion model. Our first scheme is based on a suitable micro–macro decomposition of the distribution function, whereas our second scheme relies on a Duhamel formulation of the kinetic equation. Both are Asymptotic Preserving (AP): they are consistent with the kinetic equation for all fixed value of the scaling parameter   and degenerate into a consistent scheme solving the asymptotic model when ε tends to 0. The second scheme enjoys the stronger property of being uniformly accurate (UA) with respect to ε . The usual AP schemes known for the classical diffusion limit cannot be directly applied to the context of anomalous diffusion scaling, since they are not able to capture the important effects of large and small velocities. We present numerical tests to highlight the efficiency of our schemes.

The full text of this article is available in PDF format.
Résumé

Nous construisons des schémas numériques pour résoudre les équations cinétiques dans le régime de diffusion anormale. Lorsque l'équilibre présente une queue lourde ou lorsque la fréquence de collision dégénère pour les petites vitesses, un scaling approprié permet d'obtenir un modèle asymptotique appelé modèle de diffusion anormale ou fractionnaire. Le premier schéma que nous construisons est basé sur une décomposition micro–macro de la fonction de distribution, tandis que le second s'appuie sur une formulation de Duhamel de l'équation de départ. Ces deux schémas sont Asymptotic Preserving (AP) : ils sont consistants avec l'équation cinétique lorsque le paramètre d'échelle   est fixé et dégénèrent en un schéma consistant avec le modèle limite quand ε tend vers 0. Le deuxième schéma est même uniformément précis (UA) par rapport à ε . Les schémas AP qui sont connus dans le cas de la limite de diffusion classique ne peuvent pas directement s'appliquer au cas de la diffusion anormale, car ils ne permettent pas de capturer les effets importants des petites et des grandes vitesses. Nous présentons des tests numériques pour mettre en évidence l'efficacité des schémas que nous présentons.

The full text of this article is available in PDF format.


© 2015  Académie des sciences@@#104156@@